With thanks to whatanightmare for posting this on another discussion, sharing it here now for all to see:
I have also found research that associates adhesive capsulitis (frozen shoulder) to the flu shot--actually in this forum! I have come across many other medical forums as well that have similar postings of people who have had no prior shoulder problems and immediately after getting a vaccination in the arm have pain that lasts a significant amount of time (months & even years). THAT to me is an association and I hope that all of these individuals are filing a VAERS report (Vaccine Adverse Events Report System)!! ANY kind of "adverse" reaction should be reported. That is the only way the CDC and FDA will make the needed changes in their guidelines. They need to list this in their "possible side effects" and inform the public of all risks. They also need to change the guidelines for healthcare professionals administering the injection. I am an RN myself and will never get this flu shot again. That is my choice, however you can request that they give it in your gluteal muscle (butt) or as Dr. Moser commented; get the FluMist if you are eligible. My opinion is that it has more to do with the injection itself--and not the vaccine. There is a theory that the vaccine is being injected into the joint capsule or bursa and causing an overactive immune-mediated inflammatory response. Especially if you have had the vaccine before. If you go back a few pages on this thread, "myarmhurtstoo" has posted many wonderful links to learn more about this strange reaction many people are experiencing. The most interesting one is a transcript of a meeting held in Sept. 2010 with the (ACCV) Advisory Commission on Childhood Vaccines (part of the Dept. of Health and Human Services). They are well aware of all the shoulder injuries happening as a result of the flu shot (and other vaccinations given in the arm) and they even have an acronym for it: SIRVA (Shoulder Injury Related to Vaccine Administration) Anyhow within this meeting they discuss their findings and discuss possible solutions for prevention. Of course nothing has happened yet! Heres the link: www.hrsa.gov/vaccinecompensation/accvtranscript9310.pdf If you go to this link, it starts at about page 15 to page 25. Dr. S. Atanosoff and assoc. did a study and a medical journal published it about this same time. I have tried to find it online, but ended up having to purchase it through PubMed. This article is only 4 pages but tell the WHOLE STORY. If you are interested in this study try this link: www.ncbi.nlm.nih.gov/pubmed/20955829. I only hope people will continue to spread the word about this possible side effect and report their own experience to the CDC--here is the website to do that (VAERS) http://vaers.hhs.gov/esub/index . If you go to this website you can also find the database which shows a summary of ALL listed adverse side effects of all the vaccines--VERY interesting stuff. You can scroll down and find plenty of "shoulder problems" like ours. And apparently only 10% of people actually report their adverse reactions. So I am convinced there IS a definite connection, even though I have had 3 doctors so far tell me there is NO connection. Well, it has been 3 weeks for me since my flu shot in my left arm. I started PT today and tomorrow I finally get my MRI. Although this shot was mandatory for my job, work comp is not covering me. Thank God I have insurance. My ortho doc also approved me for 6 weeks off work, so I am in the process of filing for disability. The hardest part for me is not being able to swim! I feel awful for anyone out there that does not have insurance. I do believe that there is a way to receive compensation (save all your bill statements) from the state: www.hrsa.gov/vaccinecompensation.View Thread
Hey, friend....glad to see you are alive and kicking (perhaps not kicking in a straight line!). Anti-virals? I don't think this is your answer, since the antivirals are really for specific viruses like herpes or HIV/AIDS. I know you are desperate to find a solution, but as you know (and I have told you before) that not all afflictions in medicine can be diagnosed, cured, or even effectively treated. Sadly, you may be in that group....just like me and my vertigo or my untreatable rotator cuff. Nature does that to us, you know...throws stones in our pathway. My ears ring....my shoulder hurts....and I could give you quite a list of other parts that are wearing out, but life goes on. Nausea and dizziness can be life-altering, but you have hung in there. You have a supportive husband and a good life (with these minor exceptions), so I need to remind you to focus on those "good things" and don't like the nasty things get in your way.View Thread
Without the ability to examine your son first-hand, and perhaps order some imaging studies of his sinuses, it would not be possible to guess at an appropriate course of action. Has his nose and sinuses been "scoped" (examined by an ENT using a rhinoscope)? If not, he needs a higher-level ENT assessment. Allergist test a bank of common allergies, so just because they can't find any, does not mean allergies are still not playing a role. Has he tried allergy medications, like nasal corticosteroid sprays, etc.? Don't throw in the towel just yet. Seek a second ENT and/or allergy opinion. There has to be an answer....and an effective solution to his on-going array of symptoms.View Thread
The first and most important consideration would be an infection. Staph infections in the nose are notorious for causing painful and red noses, so it would be wise to seek medical care if this problem persists or worsens. Since this has been going on for a few days already, the time is now.View Thread
Oral clindamycin? This is not a standard antibiotic choice for a 13 month old with recurrent ear infections, so I think you are wise to question the choice. Just because someone uses the title "Dr." in front of their name, in no way implies that have skill in making an accurate pediatric or ENT diagnosis, and treat it appropriately. While this may not be harmful for your son (I don't know the dosage or the reason he chose this antibiotic), but I, personally, think there may be a better treatment.
Please call your regular pediatrician today -- someone who knows your son's history -- for advice.
Your son may need to have a consultation with an ENT.View Thread
I have never seen a case, or even read about one of them. As you may know, there are many different types of mold...some are toxic; most are not. Steroids should never be used if someone has a fungal infection; antibitoics are ineffective.
Most antibiotics are NOT made from mold...they are synthetic now.View Thread
Just returned from a nice vacation....I am sorry that the acupuncture is not helping. As you know, this is really an alternative (some call it, complimentary) approach this is scientifically unproven. If I were in your shoes, I would have tried it, too, but alas, no miracle cure.
Controlled the nausea using a more natural remedy is great, though. Ginger has long been known to be effective for this symptom, so at least that worked.
I wish that I had some profound wisdom to offer you, but I do not. I do sincerely wish that nice people (like you) would not suffer. Illnesses should be reserved for the mean and nasty people.....View Thread
It doesn't surprise me....amoxicillin is worthless for a viral infection. If your children truly have a "normal cold", I am puzzled that the pediatrician prescribed an antibiotic. Colds are viruses.
As much as I would like to help you and offer a second opinion, I do not have any way of examining your children or taking a more thorough medical history. You would need to see the doctor again, or a see a different doctor if you are concerned.View Thread
A picture is worth a 1000 words, but not in medicine. You will need to have a good, hands-on examination -- there is really no way to offer you a diagnostic answer or even reassurance based on a photograph (good one, though). Sorry.
Since you are truly worried to the point of panic, see an ENT -- an expert in this area.View Thread